Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 180, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2003, 10:37 AM CDT for Sevier County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2003, 10:37 AM CDT (15:37 UTC)
- Expired
- May 14, 2003, 11:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:10 AM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, May 14, 3:10 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 AM CDT WED MAY 14 2003 UPPER LOW OVER THE NORTHERN PLAINS THIS MORNING TO MOVE TO OHIO VALLEY AS NEXT SHORT WAVE MOVES TO THE TEXAS PANHANDLE BY 12Z FRI...IN THE NEAR TERM SEVERAL UPPER DISTURBANCES TO MOVE ACROSS IN THE WEST NORTH FLOW. THE FIRST ONE MOVES ACROSS OK AND INTO AR TODAY...WITH A WEAKER VORT MAX TO MOVE ACROSS NORTH TEXAS TONIGHT. OLD BOUNDARY THIS MORNING EXTEND FROM SOUTHERN ARKANSAS NORTHWEST INTO OK. THE BOUNDARY WILL MOVE A LITTLE SOUTH TODAY...PUSHED BY MCS THAT IS DEVELOPING OVER OK THIS MORNING...THIS COMPLEX SHOULD AT LEAST MAKE IT INTO SOUTHEAST OK AND SOUTHWEST AR THIS MORNING...POSSIBLY INTO NORTHWEST LA BEFORE DYING BY LATE MORNING OR EARLY AFTERNOON. STORMS WILL LIKELY DEVELOP OVER THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA BY LATE AFTN OR EARLY EVENING AS THERE SHOULD BE SOME BREAKS IN CLOUDS FOR THE SUN TO GET THINGS GOING AGAIN...THEN STORMS ARE POSSIBLE AGAIN TONIGHT...AND AGAIN THU AFTN. WILL HAVE SEVERE WORDING IN FORECAST AT LEAST NORTH HALF OF AREA TODAY AND TONIGHT AND MENTION OF HEAVY RAIN NORTH FOR MCS MAINLY THIS MORNING. IV PRELIMS... SHV 83/70/87/72/86 4422 MLU 81/69/87/71/86 3422 TXK 80/69/85/70/84 5443 TYR 86/71/87/72/87 3322 LFK 88/70/89/72/88 2121 .SHV...NONE.
Hazardous weather outlook, May 14, 6:00 AM CDT, 4 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. A COMPLEX OF STRONG TO SEVERE STORMS OVER SOUTHERN OKLAHOMA AND NORTH TEXAS WILL MOVE INTO THE AREA THIS MORNING. SOME OF STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. STORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON ALONG THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AND MOVE SOUTHEAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. THEN LATER TONIGHT STORMS MAY ONCE AGAIN DEVELOP OVER NORTH LOUISIANA...NORTHEAST TEXAS AND SOUTHERN ARKANSAS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. THE STORMS WILL GENERALLY BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY...GENERALLY NORTH OF INTERSTATE 20. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 14, 7:17 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
717 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FOUKE AR .88 INCH HAIL
05/13/03 MILLER REPORT FROM GENERAL PUBLIC
1100 PM ATHENS LA 1.75 INCH HAIL
05/13/03 CLAIBORNE REPORT FROM GENERAL PUBLICLocal storm report, May 14, 7:25 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
725 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 1 N HOMER LA 1.00 INCH HAIL
05/13/03 CLAIBORNE FROM GENERAL PUBLICLocal storm report, May 14, 7:40 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM GIBSLAND LA 1.75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY GENERAL
PUBLIC.Local storm report, May 14, 8:00 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 AM 1 N MOUNT PLEASANT TX 1.00 INCH HAIL
05/14/03 TITUS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 14, 8:16 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
816 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM 5 NE MOUNT VERNON TX 1.50 INCH HAIL
05/14/03 FRANKLIN REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:34 PM CDT | Tornado Warning | SHV | Webster | 26 min |
| May 13, 9:44 PM CDT | Tornado Warning | SHV | Claiborne | 61 min |
| May 13, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 42 min |
| May 13, 10:05 PM CDT | Tornado Warning | SHV | Caddo | 40 min |
| May 13, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 40 min |
| May 13, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Union | 51 min |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 55 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne | 61 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 52 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bienville | 67 min |
| May 13, 11:11 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 64 min |
| May 13, 11:19 PM CDT | Tornado Warning | SHV | Jackson | 56 min |
| May 13, 11:28 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| May 13, 11:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| May 14, 12:00 AM CDT | Tornado Warning | SHV | Caddo, De Soto, Red River | 60 min |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 58 min |
| May 14, 7:34 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 26 min |
| May 14, 7:41 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 34 min |
| May 13, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 45 min |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 67 min |
| May 13, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
| May 13, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 13, 8:55 PM CDT | Tornado Warning | SHV | Lafayette | 35 min |
| May 13, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
| May 13, 9:14 PM CDT | Tornado Warning | SHV | Columbia | 46 min |
| May 13, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| May 13, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 37 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 60 min |
| May 14, 2:59 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| May 14, 3:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 53 min |
| May 14, 3:51 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 39 min |
| May 14, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| May 14, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 64 min |
| May 14, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.